Hail, Putnam
- When
- May 25, 1:45 PM EST
- Where
- Putnam County, Teays
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.433, -81.950
9 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 25, 12:57 PM EST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 157 PM EDT TUE MAY 25 2004 .UPDATE FOR DISCUSSION AND AVIATION... .DISCUSSION... 157 PM EDT TUE MAY 25 2004 QUICK UPDATE TO REFLECT WW285. THUNDERSTORMS QUICKLY FIRING UP WESTERN EDGE OF WATCH BOX. IN ADDITION TO HEADLINE...WILL BEEF UP THUNDERSTORM WORDING. TRM && .PREVIOUS DISCUSSION... 1232 PM EDT TUE MAY 25 2004 QUICK UPDATE TO REFLECT REALITY. REDUCED CLOUDS AND POPS NEXT FEW HOUR WHILE INCREASING TEMPERATURES. POPS BY THE END OF THE DAY TODAY LEFT UNCHANGED AS THUNDERSTORMS SHOULD FIRE UP IN THE INSTABILITY WITH SHORT WAVE COMING FROM THE WEST. TRM && .AVIATION... 157 PM EDT TUE MAY 25 2004 251800 TO 261800 COMPLICATED WEATHER PATTERN CONTINUES. THUNDERSTORMS FORMING JUST WEST OF OHIO RIVER ALONG OUTFLOW BOUNDARY LEFT OVER FROM THUNDERSTORM COMPLEX LAST NIGHT. THESE WILL BE SUPPORTED BY INSTABILITY AND SHORT WAVE APPROACHING FROM THE WEST. SEVERE THUNDERSTORM WATCH JUST ISSUED FOR ALL SITES EXCEPT BKW AND BEEFED UP THUNDERSTORM CODING THIS ISSUANCE. AREAS THAT GET APPRECIABLE RAIN FROM ONE OR MORE OF THESE THUNDERSTORMS WILL LIKELY SEE IFR IN SOME LOW CLOUDS AND FOG. ADDITIONAL CONVECTION OVERNIGHT ALSO NOT OUT OF THE QUESTION. ANOTHER SHORT WAVE ALONG FRONT...LAYING EAST WEST ACROSS CENTRAL WV...WILL BRING SHOWERS AND THUNDERSTORMS AGAIN BY LATE WEDNESDAY MORNING. CODED THIS UP FOR SOUTHERN SITES. BASICALLY WILL HAVE SOUTHWEST FLOW THROUGH THE PERIOD...A BIT GUSTY THIS AFTERNOON OUTSIDE OF THUNDERSTORMS. TRM && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 533 AM EDT TUE MAY 25 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270930- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV 533 AM EDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT THROUGHOUT THE AREA. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. WE WILL BE MONITORING FOR THE POSSIBILITY OF HEAVY RAINFALL TOTALS THIS AFTERNOON AND TONIGHT AS WELL...ESPECIALLY ACROSS SOUTHERN WEST VIRGINA...NORTHEAST KENTUCKY...AND SOUTHWEST VIRGINIA. IF THE THREAT INCREASES...A NEW FLOOD WATCH MAY BE ISSUED. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES ON THURSDAY. LOCALIZED FLOODING PROBLEMS WILL REMAIN A THREAT UNTIL A FRONTAL BOUNDARY IS ABLE TO CLEAR THE REGION FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CL
The Charleston,WV radar (KRLX), 24 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
9 hail, 3 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Trees fell down along Six Mile Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2004Every state in 2004This day in weather historyWarnings in West Virginia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399027, 5399025, 5399026, 5399028, 5399029, 5399030, 5399117, 5399116, 5399118, 5399119, 5399120, 5399121.